Hail, Mora
- When
- August 29, 3:45 PM MST
- Where
- Mora County, 2 mi S of Wagon Mound
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.983, -104.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 29, 1:15 PM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT TUE AUG 29 2006 .DISCUSSION...THUNDERSTORMS FORMING OVER THE HIGH TERRAIN THIS AFTERNOON FUELED BY ABUNDANT LOW AND MID LEVEL MOISTURE. DEW POINTS ARE IN THE 50S AT THE SURFACE AND WAS 7C AT 700 MB THIS MORNING ON SOUNDING. THE ATMOSPHERE DRIES OUT A BIT ABOVE 600 MB KEEPING PRECIPITABLE WATER VALUES GENERALLY LESS THAN AN INCH. NEVERTHELESS...STORMS COULD STILL PRODUCE LOCALLY HEAVY RAIN...ESPECIALLY IN THE SOUTHWEST WHERE UPPER LEVEL STEERING FLOW IS THE WEAKEST. OF COURSE ANY RAIN ON SATURATED GROUND WILL PRODUCE QUICK RUNOFF AND POSSIBLE FLOODING. IN ADDITION...THE DRIER AIR ALOFT COULD ACTUALLY INCREASE POTENTIAL INSTABILITY AND FOSTER A COUPLE HAIL PRODUCING STORMS LATE THIS AFTERNOON/EARLY THIS EVENING. HIGH TERRAIN AND SOUTHWEST AREAS WILL REMAIN THE MOST FAVORED FOR THUNDERSTORMS WED AND THU AS THAT AREA REMAINS CLOSEST TO DEEPEST MOISTURE READILY EVIDENT ON WATER VAPOR IMAGERY OVER OLD MEXICO. BOTH NAM AND GFS IN AGREEMENT WITH COLD FRONT BACKING INTO THE STATE FRIDAY. THIS WILL TEMPORARILY SHIFT THE FOCUS TO THE NORTHEAST. HOWEVER...THE NORTHEAST WILL STABILIZE IN COOL AIR SATURDAY WHILE THE SOUTHWEST AGAIN BECOMES ACTIVE AS LOW LEVEL MOISTURE IS REPLENISHED. UNSETTLED WEATHER WILL CONTINUE INTO NEXT WEEK AS DISTURBANCES IN ACTIVE NORTHWEST FLOW ALOFT ACT ON RESIDUAL MOISTURE OVER NM. NO MAJOR TEMPERATURE CHANGES OTHER THAN LOWERING HIGH TEMPS IN THE NORTHEAST FRI/SAT DUE TO GOOD AGREEMENT OF FRONTAL PUSH...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 89 57 89 / 0 0 5 10 GALLUP.......................... 48 84 50 84 / 10 10 10 20 GRANTS.......................... 51 84 49 83 / 10 10 10 20 GLENWOOD........................ 61 86 57 85 / 30 30 30 30 CHAMA........................... 41 79 40 78 / 10 10 10 20 LOS ALAMOS...................... 52 81 50 83 / 10 10 10 10 RED RIVER....................... 43 72 38 74 / 10 10 10 10 TAOS............................ 46 82 46 83 / 10 10 10 10 SANTA FE........................ 51 81 51 85 / 10 10 10 10 SANTA FE AIRPORT................ 54 84 54 85 / 10 10 10 10 ESPANOLA........................ 52 88 50 87 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 63 87 62 87 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 59 88 58 88 / 20 10 10 10 ALBUQUERQUE FOOTHILLS........... 60 85 58 88 / 20 10 10 10 ALBUQUERQUE WEST MESA........... 61 87 60 90 / 10 10 10 10 SOCORRO......................... 60 89 58 84 / 20 20 10 20 SANDIA PARK/CEDAR CREST......... 51 79 49 80 / 20 10 10 10 MORIARTY/ESTANCIA............... 50 85 50 84 / 20 10 10 10 CARRIZOZO....................... 57 83 57 82 / 20 20 10 20 RUIDOSO......................... 53 75 53 75 / 20 30 10 30 RATON........................... 50 83 48 85 / 10 10 5 5 LAS VEGAS....................... 50 81 51 82 / 20 10 10 10 ROY............................. 56 81 57 82 / 20 5 5 5 CLAYTON......................... 57 86 58 88 / 10 0 5 5 SANTA ROSA...................... 56 88 56 90 / 10 10 5 5 TUCUMCARI....................... 63 90 63 92 / 10 5 0 5 FORT SUMNER..................... 61 89 61 89 / 10 10 0 5 CLOVIS.......................... 61 87 62 90 / 10 5 5 5 PORTALES........................ 61 88 62 91 / 10 5 5 5 ROSWELL......................... 64 89 66 92 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MDT TUE AUG 29 2006 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 554 AM MDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING WITHIN AND EAST OF THE SOUTHWEST MOUNTAINS...AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FRIDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP ALONG AND EAST OF I-25 AND ALONG AND NORTH OF I-40. THE MAIN THREATS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THROUGHOUT THE WEEKEND...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ALONG AND SOUTH OF I-40. FLOODING ALONG STREAMS WILL CONTINUE TO BE A CONCERN...INCLUDING RIO BONITO AND CARRIZO CREEK FLOWING INTO THE RIO RUIDOSO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING IN COLFAX...UNION...MORA...HARDING...SAN MIGUEL AND QUAY COUNTIES. REPORT RISING WATER LEVELS 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT TUE AUG 29 2006 NMZ005-292300- NORTHEAST HIGHLANDS- 247 PM MDT TUE AUG 29 2006 ...HEAVY SHOWERS IN COLFAX COUNTY... HEAVY SHOWERS IN SPOTS ARE DEVELOPING IN PORTIONS OF COLFAX COUNTY. THE HEAVIEST SHOWER IS WEST OF RATON AND SOUTH OF STATE ROAD 555. THIS STORM IS MOVING VERY SLOWLY TO THE SOUTHEAST. THROUGH LATE AFTERNOON...EXPECT INTENSE RAINFALL OF 1 TO 2 INCHES PER HOUR. SOME LIGHTNING AND THUNDER ARE ALSO POSSIBLE...ALONG WITH SMALL HAIL. AREAS IMPACTED INCLUDE INTERSTTAE 25 FROM MAXWELL NORTH TO RATON... AND NEAR THE MAXWELL NATIONAL WILDLIFE REFUGE. SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS...AND BLOCKAGE OF LOW WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING WATER. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. SHY
The Cannon AFB radar (KFDX), 179 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529864.